Alert archive / Mississippi / Flash Flood Warnings in 2015

Flash Flood Warning 38, NWS Jackson, MS

June 24, 2015Covington County, Forrest County, Lamar County, Mississippi

NWS Jackson, MS issued this flash flood warning at Jun 24, 2015, 1:46 PM CDT for Covington County, Forrest County, Lamar County, Mississippi. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2015, 1:46 PM CDT (18:46 UTC)
Expired
Jun 24, 2015, 3:45 PM CDT
In force
119 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Covington County, MS, Forrest County, MS, Lamar County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 111 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2015-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1603 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2015-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1603 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
1120 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

866 
WGUS54 KJAN 241846
FFWJAN
MSC031-035-073-242045-
/O.NEW.KJAN.FF.W.0038.150624T1846Z-150624T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
146 PM CDT WED JUN 24 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN COVINGTON COUNTY IN SOUTHEASTERN MISSISSIPPI...
  NORTHWESTERN FORREST COUNTY IN SOUTHEASTERN MISSISSIPPI...
  NORTHEASTERN LAMAR COUNTY IN SOUTHEASTERN MISSISSIPPI...

* UNTIL 345 PM CDT
    
* AT 145 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  HATTIESBURG...WEST HATTIESBURG...SUMRALL AND SANFORD. 

ADDITIONAL RAINFALL AMOUNTS NEAR TWO INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3126 8957 3150 8958 3152 8940 3143 8940
      3143 8938 3129 8936

$$

CME
1 follow-up statement
614 
WGUS74 KJAN 242028
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
328 PM CDT WED JUN 24 2015

MSC031-035-073-242038-
/O.CAN.KJAN.FF.W.0038.000000T0000Z-150624T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COVINGTON MS-FORREST MS-LAMAR MS-
328 PM CDT WED JUN 24 2015

...THE FLASH FLOOD WARNING FOR SOUTHEASTERN COVINGTON...NORTHWESTERN
FORREST AND NORTHEASTERN LAMAR COUNTIES IS CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.

LAT...LON 3126 8957 3150 8958 3152 8940 3143 8940
      3143 8938 3129 8936

$$

CME

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 11:10 AM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Jun 24, 11:10 AM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1110 AM CDT WED JUN 24 2015

.UPDATE...TEMPERATURES ARE WARMING QUICKLY ONCE AGAIN TODAY WITH THE
EXCEPTION OF EAST AND SOUTHEAST MISSISSIPPI. A DECAYING OVERNIGHT MCS
IS LOCATED ALONG THE ALABAMA/FLORIDA COAST AND DIMINISHING/MOVING
SOUTH THIS MORNING. HOWEVER...THIS HAS CAUSED SOME CLOUD COVER TO
LINGER OVER EAST AND SOUTHEAST MISSISSIPPI...WHICH HAS KEPT
TEMPERATURES THIS MORNING FROM WARMING TOO QUICKLY. SOME OF THESE
LOCATIONS REMAIN IN THE LOWER 80S WHILE THE REST OF THE CWA HAS
EASILY WARMED INTO THE LOWER 90S UNDER MORE SUNSHINE. DEWPOINTS
REMAIN IN THE LOWER TO MIDDLE 70S ACROSS MUCH OF THE REGION AND THIS
HAS BROUGHT HEAT INDICES ALREADY EXCEEDING 100 DEGREES FOR LOCATIONS
GENERALLY ALONG AND WEST OF THE INTERSTATE 55 CORRIDOR. LESS MIXING
IS EXPECTED TODAY AND THE HEAT WILL BE THE MAIN STORY WITH
TEMPERATURES EXPECTED TO RISE INTO THE UPPER 90S FOR MOST LOCATIONS
AND HEAT INDICES EXCEEDING 105. MADE A FEW TWEAKS TO HIGH
TEMPERATURES TO ACCOUNT FOR FASTER WARMING IN SOME LOCATIONS. CURRENT
HEAT ADVISORY LOOKS GOOD FOR NOW. MODELS CONTINUE TO SHOW THE
POTENTIAL FOR MORE DIURNAL CONVECTION TODAY THAN WE HAVE SEEN IN
PREVIOUS DAYS. SOME STORMS HAVE DEVELOPED ALREADY IN WESTERN ALABAMA
AND ARE MOVING TO THE SOUTH. HI- RES GUIDANCE SEEMS IN AGREEMENT OF
STORMS DEVELOPING AND HAVING A MORE WESTWARD MOVEMENT. LOCAL
MICROBURST ANALYSIS SHOWS A DECENT POTENTIAL FOR MICROBURSTS IF/WHEN
CONVECTION DEVELOPS. LIMITED COVERAGE IN THE GRAPHICS/HWO SEEM TO
COVER THIS WELL. /28/

&&

.AVIATION...VFR FLIGHT STATUSES WILL PREVAIL AT MOST SITES THROUGH
MUCH OF THE FORECAST PERIOD.  THERE WILL BE PERIODS OF MVFR/IFR
CEILINGS AND/OR VISIBILITIES THIS AFTERNOON DUE TO SCATTERED
CONVECTION THAT'LL DEVELOP OVER MAINLY CENTRAL AND SOUTHERN PORTIONS
OF THE REGION...KHKS...KJAN...KMEI...AND KHBG.  SOME STORMS THIS
AFTERNOON COULD BE SEVERE AND CAPABLE OF PRODUCING DAMAGING WIND
GUSTS OF 52 KNOTS OR GREATER.  SMALL HAIL CANNOT BE RULED OUT WITH
THE MOST INTENSE STORMS...WITH HEAVY DOWNPOURS AND FREQUENT CLOUD TO
GROUND LIGHTNING EXPECTED TO ACCOMPANY ANY ACTIVITY.  CONVECTION
SHOULD BEGIN TO WANE IN COVERAGE AS DAYTIME HEATING IS LOST THIS
EVENING AFTER SUNSET.  WINDS TODAY WILL BE VARIABLE FROM NORTHWEST
TO SOUTHWEST TODAY AROUND 5 KNOTS...AND WILL SUBSIDE TO LIGHT TO
CALM OVERNIGHT INTO THURSDAY MORNING. /19/

&&

.PREV DISCUSSION... /ISSUED 425 AM CDT WED JUN 24 2015/

SHORT TERM...
THE MCS THAT BLEW THROUGH TN AND NORTH MS LAST NIGHT WEAKENED AS IT
JUST ENTERED OUR CWA. WITH LOWER INSTABILITY AND MOISTURE IN OUR
AREA THIS WAS TO BE EXPECTED. AREAS IN THE GOLDEN TRIANGLE AND ALONG
THE HIGHWAY 82 CORRIDOR RECEIVED A BIT OF WELCOME RAINFALL RELIEF
OVERNIGHT. TOO BAD IT WAS NOT DURING THE DAY SO TO COOL THINGS OFF A
BIT FOR THEM. THESE SHOWERS SHOULD BE COMPLETELY DISSIPATED BY
SUNRISE THIS MORNING. AT THIS TIME...DO NOT BELIEVE THAT IT WILL
AFFECT TODAY'S CHANCES OF AFTERNOON SHOWERS/STORMS OTHER THAN MAYBE
DELAYING ONSET A BIT AS TEMPS...DEWPOINTS...AND THE WIND FIELD
REBOUNDS.

WEDNESDAY WILL BE JUST AS HOT AS TUESDAY. TEMPS WILL TOP OUT IN THE
MID TO UPPER 90S WITH HEAT INDICES AS HIGH AS 100 TO 107 ACROSS THE
ENTIRE CWA. HEAT ADVISORY WILL CONTINUE TO COVER THE NORTH HALF OF
THE AREA THROUGH WEDNESDAY EVENING. THE CURRENT BELIEF IS THAT THE
CLOUD COVER FROM THE REMNANT MCS WILL NOT AFFECT HIGH TEMPS ENOUGH
TODAY. LOW TEMPERATURES WILL OFFER NO RELIEF TO THE CURRENT HEAT
STRESS SITUATION EITHER AS TEMPS DROP TO THE MID 70S AGAIN WEDNESDAY
NIGHT. THURSDAY WILL BE A TAD COOLER THOUGH AS THE RIDGE WEAKENS
GREATLY.

AN UPTICK IN DIURNAL CONVECTION WILL BE SEEN THIS AFTERNOON AS THE
SURFACE RIDGE WEAKENS. HIGH CAPE AND LOW SHEAR VALUES SUGGEST A
DECENT WET MICROBURST DAY. PW'S OVER 1.7 INCHES AND WEAK SURFACE
FLOW SUGGEST THIS AS WELL. THURSDAY POP CHANCES ARE PRETTY SIMILAR.
/10/

LONG TERM...
AS WE GO INTO FRIDAY INTO EARLY NEXT WEEK MODELS AND ENSEMBLES SHOWS
AN AMPLIFIED PATTERN WITH RIDGING OUT WEST AND UPPER TROUGHING OVER
THE EAST HALF OF US. THIS FEATURE WILL BRING A FRONT THROUGH THE
REGION ON SATURDAY INTO EARLY SUNDAY. THIS WILL RESULT IN GOOD RAIN
CHANCES FOR FRIDAY INTO SATURDAY. RAIN CHANCES WILL DECREASE FROM THE
NORTH ON SUNDAY INTO MONDAY DRYER AIR PUSHES IN FROM THE NORTH. PWATS
WILL INCREASE ACROSS THE REGION FROM LATE MONDAY THROUGH WEDNESDAY AS
WE GO BACK TO DIURNAL CHANCES OF RAIN. MODELS CONTINUE TO SHOW
SLIGHTLY COOLER TEMPS COMING BACK WITH HIGHS MAINLY IN THE 80S WITH
LOWS IN THE 60S TO LOWER 70S. SOME LOCATIONS MAY DIP INTO THE LOWER
60S ON SUNDAY NIGHT. /17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       97  75  93  75 /  38  27  33  35
MERIDIAN      96  74  94  74 /  43  26  33  34
VICKSBURG     97  75  93  75 /  37  24  29  33
HATTIESBURG   97  75  93  75 /  43  29  39  31
NATCHEZ       95  75  91  74 /  40  28  37  24
GREENVILLE    97  76  95  76 /  24  14  21  32
GREENWOOD     96  75  94  75 /  25  14  25  32

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ026>033-036>039-
     042>046-048>052.

     HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ018-019-025-034-
     035-040-041-047-053.

LA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ007>009-015-016-
     023-025.

AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.

&&

28/19/10/17
Hazardous weather outlook, Jun 24, 5:46 AM CDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
546 AM CDT WED JUN 24 2015

ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>047-251100-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-LEAKE-
NESHOBA-KEMPER-WARREN-
546 AM CDT WED JUN 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTH
CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...TODAY

INCREASED HEAT AND HUMIDITY WILL KEEP HEAT STRESS LEVELS ELEVATED
THROUGH THIS EVENING. TEMPERATURES WILL RISE INTO THE MIDDLE TO UPPER
90S AND HEAT INDICIES FROM 105 TO 110 DEGREES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

LAZ023-025-MSZ048>053-251100-
FRANKLIN-TENSAS-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-
546 AM CDT WED JUN 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND
SOUTHWEST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TODAY

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...TODAY

SOME ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON...MAINLY BETWEEN 3PM AND 9PM. DAMAGING WIND GUSTS UP TO 60
MPH WILL BE THE PRIMARY SEVERE WEATHER THREAT. HOWEVER SOME SMALL
HAIL CANNOT BE RULED OUT. LOCALLY HEAVY RAINFALL CAN ALSO BE
EXPECTED.

INCREASED HEAT AND HUMIDITY WILL KEEP HEAT STRESS LEVELS ELEVATED
THROUGH THIS EVENING. TEMPERATURES WILL RISE INTO THE MIDDLE TO UPPER
90S AND HEAT INDICIES FROM 105 TO 110 DEGREES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY.

LAZ024-026-MSZ054>066-072>074-251100-
CATAHOULA-CONCORDIA-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
546 AM CDT WED JUN 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND
SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TODAY

EXCESSIVE HEAT
THREAT...LIMITED
TIMING...TODAY

SOME ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON...MAINLY BETWEEN 3PM AND 9PM. DAMAGING WIND GUSTS UP TO 60
MPH WILL BE THE PRIMARY SEVERE WEATHER THREAT. HOWEVER SOME SMALL
HAIL CANNOT BE RULED OUT. LOCALLY HEAVY RAINFALL CAN ALSO BE
EXPECTED.

INCREASED HEAT AND HUMIDITY WILL KEEP HEAT STRESS LEVELS ELEVATED
THROUGH THIS EVENING. TEMPERATURES WILL RISE INTO THE MIDDLE TO UPPER
90S AND HEAT INDICIES FROM 105 TO 110 DEGREES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY.

10

&&

...HAZARD LEGEND...

*EXCESSIVE HEAT*
EXTREME...MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 115
 DEGREES OR MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 105
 DEGREES FOR 5 CONSECUTIVE DAYS.
SIGNIFICANT...MAXIMUM HEAT INDEX 110 TO 114 DEGREES OR MAXIMUM
 HEAT INDEX GREATER THAN OR EQUAL TO 105 DEGREES FOR 4
 CONSECUTIVE DAYS.
ELEVATED...MAXIMUM HEAT INDEX 105 TO 109 DEGREES FOR ONE TO
 THREE DAYS.
LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES FOR ONE TO THREE
 DAYS.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Jun 24, 12:03 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1203 PM CDT WED JUN 24 2015

MSZ072-073-241730-
LAMAR MS-MARION MS-
1203 PM CDT WED JUN 24 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MARION AND
SOUTHWESTERN LAMAR COUNTIES UNTIL 1230 PM CDT...

AT 1203 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER BAXTERVILLE...OR 11 MILES EAST OF SANDY HOOK. THIS STORM WAS
NEARLY STATIONARY.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN MARION
AND SOUTHWESTERN LAMAR COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3113 8972 3113 8951 3100 8948 3100 8950
      3101 8950 3101 8955 3100 8955 3100 8975
TIME...MOT...LOC 1703Z 359DEG 4KT 3106 8962

19
Special weather statement, Jun 24, 12:06 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1206 PM CDT WED JUN 24 2015

MSZ066-241745-
JONES MS-
1206 PM CDT WED JUN 24 2015

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL JONES COUNTY UNTIL
1245 PM CDT...

AT 1205 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER MILL CREEK...OR 10 MILES EAST OF LAUREL. THIS STORM WAS NEARLY
STATIONARY.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  TUCKERS CROSSING AROUND 1245 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PINEVIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3153 8908 3167 8913 3175 8894 3157 8894
TIME...MOT...LOC 1705Z 051DEG 3KT 3165 8896

19
Special weather statement, Jun 24, 12:06 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1206 PM CDT WED JUN 24 2015

MSZ066-241745-
JONES MS-
1206 PM CDT WED JUN 24 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN JONES COUNTY UNTIL
1245 PM CDT...

AT 1206 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR STRINGER...MOVING SOUTH AT 5 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  HEBRON AROUND 1245 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SOSO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3168 8919 3166 8940 3177 8940 3180 8939
      3181 8916
TIME...MOT...LOC 1706Z 009DEG 5KT 3178 8927

19
Special weather statement, Jun 24, 1:06 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
106 PM CDT WED JUN 24 2015

MSZ065-241830-
COVINGTON MS-
106 PM CDT WED JUN 24 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN COVINGTON COUNTY
UNTIL 130 PM CDT...

AT 106 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR COLLINS...MOVING SOUTH AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  SANFORD AROUND 130 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SEMINARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3151 8959 3151 8960 3154 8960 3156 8964
      3156 8966 3166 8964 3166 8943 3143 8940
      3143 8958
TIME...MOT...LOC 1806Z 001DEG 13KT 3159 8954

19
Local storm report, Jun 24, 1:26 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
126 PM CDT WED JUN 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1237 PM     TSTM WND DMG     3 SW MILL CREEK         31.66N 89.00W
06/24/2015                   JONES              MS   EMERGENCY MNGR

            TREE FELL ONTO THE FIRE STATION IN THE MYRICK COMMUNITY.

1246 PM     TSTM WND DMG     LAUREL                  31.69N 89.14W
06/24/2015                   JONES              MS   EMERGENCY MNGR

            A TREE WAS BLOWN ONTO A POWERLINE IN LAUREL.

&&

JCULIN
Special weather statement, Jun 24, 1:41 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
141 PM CDT WED JUN 24 2015

MSZ056-241915-
SMITH MS-
141 PM CDT WED JUN 24 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SMITH COUNTY UNTIL
215 PM CDT...

AT 141 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR HOMEWOOD...OR 10 MILES SOUTH OF FOREST...MOVING SOUTHWEST AT 15
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  PINEVILLE AROUND 200 PM CDT.
  BURNS AROUND 215 PM CDT.

LAT...LON 3206 8945 3214 8961 3222 8951 3222 8935
      3221 8935
TIME...MOT...LOC 1841Z 033DEG 13KT 3222 8942

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 12:38 AM CDTSpecial Weather StatementJANClay37 min
Jun 24, 1:17 AM CDTSpecial Weather StatementJANClay, Lowndes, Oktibbeha, Webster43 min
Jun 24, 4:08 AM CDTSpecial Weather StatementJANClarke37 min
Jun 24, 4:47 AM CDTSpecial Weather StatementJANClarke28 min
Jun 24, 11:14 AM CDTSpecial Weather StatementJANClarke31 min
Jun 24, 11:22 AM CDTSevere Thunderstorm WarningJANClarke53 min
Jun 24, 12:03 PM CDTSpecial Weather StatementJANLamar27 min
Jun 24, 12:06 PM CDTSpecial Weather StatementJANJones39 min
Jun 24, 12:12 PM CDTSevere Thunderstorm WarningJANJasper15 min
Jun 24, 12:37 PM CDTSevere Thunderstorm WarningJANJones38 min
Jun 24, 1:06 PM CDTSpecial Weather StatementJANCovington24 min
Jun 24, 1:11 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis64 min
Jun 24, 1:12 PM CDTSevere Thunderstorm WarningJANCovington, Forrest, Lamar63 min
Jun 24, 1:13 PM CDTSevere Thunderstorm WarningJANJones27 min
Jun 24, 1:39 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Simpson, Smith66 min
Jun 24, 1:41 PM CDTSpecial Weather StatementJANSmith34 min
Jun 24, 2:24 PM CDTSpecial Weather StatementJANMontgomery36 min
Jun 24, 2:24 PM CDTSevere Thunderstorm WarningJANSimpson66 min
Jun 24, 2:26 PM CDTSevere Thunderstorm WarningJANCopiah, Jefferson Davis, Lawrence64 min
Jun 24, 2:28 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery47 min
Jun 24, 3:16 PM CDTSevere Thunderstorm WarningJANCopiah59 min
Jun 24, 3:18 PM CDTSevere Thunderstorm WarningJANBolivar, Leflore, Sunflower57 min
Jun 24, 3:37 PM CDTSevere Thunderstorm WarningJANHolmes, Yazoo38 min
Jun 24, 3:42 PM CDTSevere Thunderstorm WarningJANChoctaw, Montgomery, Webster63 min
Jun 24, 3:44 PM CDTSpecial Weather StatementJANRankin31 min
Jun 24, 3:51 PM CDTSevere Thunderstorm WarningJANHinds, Rankin54 min
Jun 24, 4:22 PM CDTSevere Thunderstorm WarningJANHolmes38 min
Jun 24, 4:28 PM CDTFlash Flood WarningJANHinds, Rankin2 hr
Jun 24, 4:28 PM CDTSevere Thunderstorm WarningJANHumphreys, Sunflower62 min
Jun 24, 4:47 PM CDTSevere Thunderstorm WarningJANHinds, Madison58 min
Jun 24, 4:57 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Yazoo50 min
Jun 24, 5:08 PM CDTSevere Thunderstorm WarningJANYazoo37 min
Jun 24, 5:19 PM CDTSpecial Weather StatementJANOktibbeha26 min
Jun 24, 5:56 PM CDTFlash Flood WarningJANYazoo94 min
Jun 24, 6:04 PM CDTSpecial Weather StatementJANKemper41 min
Jun 24, 6:10 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren50 min
Jun 24, 6:21 PM CDTSevere Thunderstorm WarningJANKemper54 min

Nearby

Flash Flood Warnings in Mississippi, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.